It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=SMT12483]So I have been using tazorac cream .05% for every night for about two weeks now. Before that I was using it three nights a week to ease my skin into it. And I can't really decide if my skin is getting better or not. It definetly has gotten rid of some of the skin colored bumps I had, especially on my forehead and my temple area. And I thought it was helping with scars but now I can't really tell anymore, and a lot of little one keep coming up, espcially on my forehead, which was usually clear, except for skin colored bumps. I am assuming the cream is just making things come to the surface, but right now I feel like I have so many red dots all over my face from scars.

Should I use it every other night? Or am I just overreacting and things will get better eventually? I do realize I haven't been using it long but I was just kinda wondering what people have to say about it. Thanks.

Steph[/QUOTE]

Hi Steph,

Do you have extremely dry skin? If not, you should not be using the cream version of Tazorac. The cream version has fillers and pore cloggers including mineral oil that can really cause some major problems for acne prone skin. Generally the cream version is prescribed for more mature skin looking for rejuvination, exfoliation, and the decrease of wrinkles.

If you have normal to oily skin, you should be using the gel form of Tazorac. I use the 0.1% gel with great results.

I've heard of a lot of people falling into this trap with the Tazorac cream. I'm not sure why derms prescribe it to acne-prones due to the pore cloggers. I mean, mineral oil causes a LOT of problems for people. :confused: It's a big reason people break out from foundation makeups...all of those fillers and oil just cause problems.

Also, I should mention that people on Tazorac notice a MAJOR increase in red marks at first. It's really frusturating. I never had a huge problem with red marks until I got on Tazorac. I'm not sure why this is the case, but perhaps it's because Tazorac exfoliates the upper skin layers so quickly that the scar is on a deeper level of the skin and it takes longer to shed? As treatment continues the marks will decrease a bit. Make sure to stay out of the sun at all costs. Sunlight will definitely make them worse and could cause them to become permanent hyperpigmentation in worst-case-scenarios.

So, maybe talk to your derm about switching to the gel and be patient with those red marks. Red marks are easier to cover then massive bumps...well, that's how I look at it, at least. ;) So, be patient. Tazorac has really helped the condition of my skin. As long as you can get through the first few weeks (possibility of a bad breakout and dry, irritated skin), then you will be fine. But boy, those first few weeks are really hard.

Hang in there! :wave:





All times are GMT -7. The time now is 07:17 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!